Alert archive / Louisiana / Flash Flood Warnings in 2022

Flash Flood Warning 64, NWS New Orleans, LA

August 25, 2022Pointe Coupee Parish, Louisiana

NWS New Orleans, LA issued this flash flood warning at Aug 25, 2022, 7:00 PM CDT for Pointe Coupee Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2022, 7:00 PM CDT (00:00 UTC)
Expired
Aug 25, 2022, 9:30 PM CDT
In force
3 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

County Pointe Coupee Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2022-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1989 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2022-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1989 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1000 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

674 
WGUS54 KLIX 260000
FFWLIX
LAC077-260230-
/O.NEW.KLIX.FF.W.0064.220826T0000Z-220826T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
700 PM CDT Thu Aug 25 2022

The National Weather Service in New Orleans has issued a

* Flash Flood Warning for...
  Western Pointe Coupee Parish in southeastern Louisiana...

* Until 930 PM CDT.

* At 700 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 3.5 inches of 
  rain have fallen. Additional rainfall amounts of 0.5 to 1.5 inches 
  are possible in the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Livonia, Fordoche, Morganza, Lottie and Batchelor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3091 9171 3090 9167 3085 9166 3084 9165
      3084 9163 3075 9160 3073 9155 3050 9153
      3050 9173 3071 9173 3078 9177 3083 9180

FLASH FLOOD...RADAR INDICATED

$$

CAB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 3:41 PM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Aug 25, 3:41 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
National Weather Service New Orleans LA
341 PM CDT Thu Aug 25 2022

.SHORT TERM (Tonight through Saturday)...
The overall setup today is virtually the same as it was 24 hours
ago. A surface low that was centered near Shreveport drifted about
100 miles southeast to near Natchitoches. The stalled front east of
the low has shifted south south, now draped across southern and
coastal MS (hence the repetitive rain today). Radar shows one last
band moving across coastal MS and appears to be much more
progressive moving than storms earlier today. CAMs suggest this
should be the last main impact this aftn/tonight. The Flash Flood
Watch expires at 7pm and that timing should be good based on latest
radar trends. The question was as to whether a new watch was needed
for tomorrow. The MS Coast was the only area considered. It may be
as long as 24 hours until that area sees storms again and there
wasn't great agreement between models on what parts of the CWA that
will see the most rainfall. Therefore, not going with another watch
for tomorrow. Later shifts may see new data that suggests otherwise
and need to issue a FAA.

Saturday will be the beginning of change, but still the same for the
end user. What that means is the surface low and frontal boundary
nearby should be dissipated. In the upper levels, the upper trough
thats been situated east of the region will be lifting northeast.
The CWA will still have abundant moisture still in place. So while
there's no real focus for convection, daytime heating and plentiful
PW will support higher rain chances.

MEFFER
&&

.LONG TERM (Sunday through Wednesday)...
There really doesn't seem to be a dominant upper level pattern in
place across the CWA through this portion of the forecast period.
The Bermuda ridge will try to build in from the east for a day, then
trough comes in from the west to erode it (locally). Model PW
indicates a fairly steady southeasterly flow of 2"+ air. Even though
there won't be a focus for convection, lack of ridging aloft means
high daily convective coverage. While we won't be seeing 100%
coverage like we have been lately, probably still looking at 60-80%
most days.

MEFFER
&&

.AVIATION...
Widespread showers and isolated thunderstorms continue to track east
across the region. Most of the stronger convection is now along/east
of KASD to KMCB line. Once its east, most terminals only have a few
hours or less of potential rain impacts. The rest of the evening
will be MVFR to VFR ceilings. KMCB likely to see BR again tonight.
Models suggest a return of convection from west to east Friday mid-
morning onward.

MEFFER
&&

.Marine...
Numerous thunderstorms will continue to form over the nearshore
waters over the next several days mainly during the late night into
mid morning hours. Broad scale winds and seas will remain in a light
southerly flow of 5 to 10 knots and seas of 2 feet or less. The main
concern from any thunderstorms will be brief periods of gusty winds
up to around gale, frequent lightning, and the potential for a few
waterspouts.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  71  84  70  86 /  40  80  30  80
BTR  74  87  73  88 /  40  90  30  80
ASD  73  87  73  89 /  40  90  30  80
MSY  76  85  75  88 /  60  90  30  80
GPT  74  85  73  87 /  70  90  40  70
PQL  73  85  72  87 /  70  90  40  60

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch until 7 PM CDT this evening for LAZ034>037-039-047-
     048-071-076-079>084.

GM...None.
MS...Flood Watch until 7 PM CDT this evening for MSZ068>071-077-
     080>082.

GM...None.
&&

In the hours before

Local storm report, Aug 25, 1:23 PM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
123 PM CDT THU AUG 25 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 PM     FLASH FLOOD      1 SW GAUTIER            30.38N 88.65W
08/25/2022                   JACKSON            MS   BROADCAST MEDIA

            STANDING WATER APPROXIMATELY 1 FT DEEP ALONG
            CALLE DE FELIZ IN GAUTIER. RELAYED VIA
            SOCIAL MEDIA.

&&

DM
Local storm report, Aug 25, 1:25 PM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
125 PM CDT THU AUG 25 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     FLASH FLOOD      3 E GULF PARK ESTATES   30.39N 88.70W
08/25/2022                   JACKSON            MS   PUBLIC

            FLOWING WATER COVERING OLD SPANISH TRAIL
            NEAR THE RAILROAD CROSSING JUST EAST OF WEST
            LANE.

&&

DM
Local storm report, Aug 25, 2:08 PM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
208 PM CDT THU AUG 25 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLASH FLOOD      6 WNW BILOXI            30.44N 88.97W
08/25/2022                   HARRISON           MS   BROADCAST MEDIA

            MEDIA RELAYED PICTURES OF WATER UP TO 1-2
            FEET ON BAYWOOD DR.

&&

JZ
Special weather statement, Aug 25, 2:12 PM CDT, 4 hours 48 minutes before
Special Weather Statement
National Weather Service New Orleans LA
212 PM CDT Thu Aug 25 2022

MSZ071-252000-
Walthall MS-
212 PM CDT Thu Aug 25 2022

...A strong thunderstorm will impact portions of Walthall County
through 300 PM CDT...

At 212 PM CDT, Doppler radar was tracking a strong thunderstorm near
Salem, or near Kokomo, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tylertown, Salem and Dexter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3133 9008 3133 9004 3118 9003 3117 9000
      3113 9000 3113 8994 3112 8994 3111 8993
      3102 9004 3115 9024 3135 9019 3135 9011
TIME...MOT...LOC 1912Z 227DEG 14KT 3119 9007

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Frye
Local storm report, Aug 25, 2:16 PM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
216 PM CDT THU AUG 25 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     FLASH FLOOD      5 W BILOXI              30.39N 88.97W
08/25/2022                   HARRISON           MS   BROADCAST MEDIA

            VIDEO OF 1-2 FEET OF WATER ON HWY 90 NEAR
            THE COLISEUM SHARED BY MEDIA.

&&

JZ
Special weather statement, Aug 25, 5:11 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service New Orleans LA
511 PM CDT Thu Aug 25 2022

LAZ067-252245-
Lower Lafourche LA-
511 PM CDT Thu Aug 25 2022

...A strong thunderstorm will impact portions of southeastern
Lafourche Parish through 545 PM CDT...

At 510 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing a waterspout over Deep Lake and Catfish Lake
near Golden Meadow, or 8 miles south of Galliano, moving east at 15
mph.

HAZARD...Waterspouts and winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Waterspouts can easily overturn boats and create locally
         hazardous waters. Gusty winds could knock down tree limbs
         and blow around unsecured objects.

Locations impacted include...
Galliano and Golden Meadow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.

&&

LAT...LON 2929 9034 2930 9033 2934 9035 2930 9035
      2930 9038 2936 9038 2939 9041 2950 9015
      2935 9013 2935 9014 2934 9013 2933 9014
      2923 9011
TIME...MOT...LOC 2210Z 261DEG 14KT 2933 9034

WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

CAB

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 5:26 AM CDTSpecial Weather StatementLIXSaint Charles34 min
Aug 26, 6:01 AM CDTFlood WatchLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena, Saint Tammany, Tangipahoa and 2 more13 hr
Aug 26, 6:51 AM CDTSpecial Weather StatementLIXPlaquemines24 min
Aug 26, 7:17 AM CDTSpecial Weather StatementLIXPlaquemines28 min
Aug 26, 8:43 AM CDTFlash Flood WarningLIXPointe Coupee82 min
Aug 26, 10:12 AM CDTSpecial Marine WarningLIX63 min
Aug 26, 11:31 AM CDTSpecial Marine WarningLIX59 min
Aug 26, 11:33 AM CDTSpecial Marine WarningLIX57 min
Aug 26, 11:37 AM CDTAreal Flood AdvisoryLIXTangipahoa, Washington62 min
Aug 26, 4:19 PM CDTRiver Flood WarningLIXSaint Tammany3 days
Aug 26, 4:21 PM CDTAreal Flood AdvisoryLIXSaint Helena, Tangipahoa3 hr
Aug 26, 5:06 PM CDTAreal Flood AdvisoryLIXLivingston, Saint Helena, Tangipahoa114 min
Aug 26, 6:17 PM CDTFlash Flood WarningLIXEast Feliciana73 min

Nearby

Flash Flood Warnings in Louisiana, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.